MAUDE Adverse Event Report: ARTHREX, INC. Ø9X 20MM BC IF SCRW, VENTED; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. Ø9X 20MM BC IF SCRW, VENTED; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number Ø9X 20MM BC IF SCRW, VENTED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a knee surgery the screws broke inside the patient when screwing in with the screwdriver.The broken piece was retrieved from patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged ar-4020c-09 serial/batch number (b)(6) was received for investigation.Visual evaluation found that the bio screw was broken into pieces.The most likely cause for the reported failure is a user error.Per dfu-0111-g.Precautions.6.Bio-absorbable interference screw only: it is important to completely seat the screwdriver to prevent potential stripping of the hex and/or screw fracture during insertion or removal.

Brand Name
Ø9X 20MM BC IF SCRW, VENTED
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16857696
Report Number1220246-2023-06664
Device Sequence Number3265060
Product Code MAI
UDI-Device Identifier00888867276970
UDI-Public00888867276970
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberØ9X 20MM BC IF SCRW, VENTED
Device Catalogue NumberAR-4020C-09
Device Lot Number11764180
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown